MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE4 X 13MM L DCM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE4 X 13MM L DCM
Catalog Number 391-13-604
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/21/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's knee being loose; the surgeon replaced it with a larger size poly.
 
Additional Manufacturer Narrative
The reason for this revision surgery was knee joint looseness.The length of the in-vivo service was 5.8 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the root cause or reason for the joint looseness.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Factors that may contribute to looseness not associated with the implant are: improper implant selection, degenerative bone disease, and improper surgical technique.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D SIZE4 X 13MM L DCM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5587142
Report Number1644408-2016-00248
Device Sequence Number230190
Product Code JWH
UDI-Device Identifier00888912119399
UDI-Public(01)00888912119399
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Catalogue Number391-13-604
Device Lot Number53919733
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/19/2016
Supplement Report FDA Received Date06/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight114